Get access

Erythema induratum of Bazin in an infant after Bacille Calmette-Guerin vaccination

Authors


Tetsunori Kimura, Sapporo Institute for Dermatopathology, 2-21 N18W3, Kita-ku, Sapporo 001-0018, Japan. Email: office@sapporo-dermpath.com

ABSTRACT

We report the first case of erythema induratum of Bazin (EIB) after Bacille Calmette-Guerin (BCG) vaccination in an infant. The patient developed recurrent multiple erythematous and subcutaneous nodules on his legs 2 months after a BCG vaccination. He had no other symptoms or family history of tuberculosis (TB). Histopathological findings revealed a granulomatous lobular panniculitis. EIB often appears as a chronic, nodular eruptions that frequently occur on the lower legs of females with tuberculin hypersensitivity. To date, only a few cases of infants with EIB have been reported. There have been no clinical reports of EIB after BCG vaccination. Our case suggests that Mycobacterium bovis in the BCG vaccination may have caused EIB.

Ancillary